MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported a tecnis eyhance intraocular lens (iol) that was implanted in a patient had to be removed due to multiple defects, specifically 3-4 scratches or residue on the optic surface.The surgeon decided to cut the lens in half for removal.The lens has been placed in a specimen cup for potential further examination.No further information was provided.
 
Additional Manufacturer Narrative
Section a5: unknown, information requested but it was not provided.Section d6a: if implanted, give date: not applicable, as information was not provided.Section d6b: if explanted, give date: not applicable, as information was not provided.Section h3-other (81): the intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review it was noticed that the fields "a6 & b3" were inadvertently not addressed in section "h11" of the initial mdr report.It was also noted that the box for sections "b2 - other serious (important medical events)" and "g2 - company representative" which were inadvertently selected in the initial mdr report, are not applicable and should not have been selected.Also noticed that incorrect verbiage for "d6a & d6b" was inadvertently entered in section "h11" of the initial mdr report.The information has been corrected in this supplemental mdr report as indicated below and accordingly: section a6: unknown, information requested but it was not provided.These selections are not applicable to this event: section b2: outcome attributed to adverse event: other serious (important medical events) section g2 - report source: company representative section b3: date of event: unknown, not provided, but the best estimate date is on or prior to (b)(6) 2024.Section d6a: if implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section d6b: if explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21072522
Report Number3012236936-2025-000002
Device Sequence Number8372948
Product Code HQL
UDI-Device Identifier05050474731813
UDI-Public(01)05050474731813(17)270412
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose